Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Migraine, vertigo, vomiting, mental fogginess. Midrin and Butterbur ineffective. What else can I do?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
I get migraine without the headaches, includes vertigo, vomiting, mental fogginess. Have done elimination diet, now going gluten free, did CT, MRI, still happens. Went to ENT, not ear related. I tried Midrin, made heart race and I threw them out. Trying Butterbur. I don't know what else to do. Got them last year for first time, I am 42, female. Is debilitating and I am not used to being sick. Moving my head an inch will make me throw up. What else can I do?
Posted Fri, 12 Apr 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 1 hour later

Thank you for posting your query.

I can understand your discomfort on account of severe migraines.

First of all, preventive medications would be required, as you have such frequent symptoms. These include medications such as beta blockers, topiramate, divalproex, calcium channel blockers, etc.

For releif of symptoms, medications such as rizatriptan or zolmitriptan are useful.

In addition, adequate sleep at night (7-8 hours) and eating food on time are useful. If there is stress, then, reducing it is also helpful.

Normal MRI of brain excludes other serious problems related to the brain.

I hope it helps. I would be pleased to answer any more queries.

Wishing you good health,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor